Alert archive / Texas / High Wind Watches in 2014

High Wind Watch 22, NWS Midland/Odessa, TX

December 29, 2014

NWS Midland/Odessa, TX issued this high wind watch at Dec 29, 2014, 2:28 PM CST. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 29, 2014, 2:28 PM CST (20:28 UTC)
In effect from
Dec 30, 2014, 6:00 PM CST
Expired
Dec 30, 2014, 3:52 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS74 KMAF 292028
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CST MON DEC 29 2014

TXZ258-301200-
/O.NEW.KMAF.HW.A.0022.141231T0000Z-141231T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
128 PM MST MON DEC 29 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* EVENT...STRONG POST-FRONTAL WINDS.

* TIMING...LATE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. WINDS MAY
  BE ACCOMPANIED BY LIGHT ICE ON ROADS AND LOW VISIBILITY.

* WINDS...EAST 30 TO 45 MPH SUSTAINED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
957 
WWUS74 KMAF 300952
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 AM CST TUE DEC 30 2014

TXZ258-310000-
/O.UPG.KMAF.HW.A.0022.141231T0000Z-141231T1500Z/
/O.NEW.KMAF.HW.W.0037.141230T1200Z-141231T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
252 AM MST TUE DEC 30 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG POST-FRONTAL WINDS.

* TIMING...THROUGH WEDNESDAY MORNING.

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. WINDS MAY
  BE ACCOMPANIED BY ICE ON US 62/180 AND LOW VISIBILITY.

* WINDS...EAST 35 TO 45 MPH SUSTAINED. GUSTS TO 65 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

STROBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 29, 2:25 PM CST, 3 minutes earlier.

Area forecast discussion, Dec 29, 2:25 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CST Mon Dec 29 2014

.DISCUSSION...
5-7mb/3hr isallobaric high associated with Arctic airmass will be in
the EC NM plains around 03Z/Tue and into SE NM by 09Z/Tue. This
supports the initial wind shift arriving across the NW-NE CWFA btwn
01Z-02Z and to near/just s of I-20 before 06Z. Post-frontal low
clouds will develop quickly as warmer air over-rides the initially
shallow cold airmass. In fact isentropic lift will increase thru a
layer btwn I285-300 into Tues night/Wed AM. Lift is evident and
persistent in said layers as seen in OMEGA fields along the
isentropic surfaces. Moisture profile above the lift is rather dry
and even though there is some lift in the 7h-5h layer thru 00Z/Thur
its not very impressive and we're doubtful that any top/down phase
change will be occur thru 00Z Thur. This makes the precip type/phase
easier and GFS/NAM12 both suggest FZDZ/FG are most likely. In
general with an Arctic airmass the dwpnts usually decrease with time
and this is seen the soundings, so this will tend to mitigate the
opportunity for ice accums, especially across the nrn CWFA after 18Z
Wed. Wed looks to be the coldest day, lows in the teens and lower
20s Wed AM and highs 25-30 Wed PM. There looks to be a lull in
precip potential 21Z/Wed-06Z/Thur. Around 06Z/Thur the GFS/NAM12
are suggesting that minor shrtwv trofs will start to track across
the area (typical in modestly long fetch of sw mid level flow).
One such shrtwv trof may result in SHSN across the cntrl/e PB Thur
AM followed by a more definitive shrtwv trof Thur PM, which too
could result in a narrow band of SHSN/RA across PB. For now we
will issue a Winter Weather Watch from 00Z/Wed-00Z/Thur for a mix,
but mostly FZDZ/FG and total ice accums to near .15", including
all areas except for the far s. There's concern for the e slopes
of mtns to be embedded within low vsbys assocd with FZFG/DZ,
including the I-10/20 split and even I-10 e thru FST. This WSW will
be more "impact based" considering increased travel in/around New
Yrs Eve/Day verses the strict defined criteria and this being the
first real potential for ice on roads this winter for our CWFA. A
NPW high wind watch will also be issued for GDP Pass Tue night/Wed
AM. An additional WSW may be needed Thur AM-PM. A tight thermal
gradient will make it hard to determine phase change delineation
line. The srn branch of the split flow is slow to move and the
upper low will still be near the area Fri. Precip will again be
possible Fri PM, but mostly liquid. Upper low will move e Sat with
cold front following in its wake.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 26  29  20  25  /   0  30  50  30
BIG SPRING TX              29  31  20  26  /   0  40  50  30
CARLSBAD NM                27  31  23  27  /   0  20  50  40
DRYDEN TX                  36  41  32  33  /   0  30  50  30
FORT STOCKTON TX           28  33  20  29  /   0  30  50  40
GUADALUPE PASS TX          24  26  14  21  /   0  20  40  40
HOBBS NM                   25  29  21  26  /   0  30  50  30
MARFA TX                   24  45  19  34  /   0  10  40  40
MIDLAND INTL AIRPORT TX    25  29  19  25  /   0  30  50  30
ODESSA TX                  26  29  20  27  /   0  30  50  30
WINK TX                    28  32  28  29  /   0  30  50  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH from Tuesday afternoon through Wednesday
     afternoon FOR THE FOLLOWING ZONES... Central Lea County...
     Eddy County Plains...Guadalupe Mountains of Eddy County...
     Northern Lea County...Southern Lea County.

TX...WINTER STORM WATCH from Tuesday evening through Wednesday
     afternoon FOR THE FOLLOWING ZONES... Andrews...Big Bend
     Area...Borden...Crane...Davis/Apache Mountains Area...
     Dawson...Ector...Gaines...Glasscock...Guadalupe Mountains...
     Howard...Loving...Marfa Plateau...Martin...Midland...
     Mitchell...Pecos...Reagan...Reeves County and Upper Trans
     Pecos...Scurry...Terrell...Upton...Van Horn and Highway 54
     Corridor...Ward...Winkler.

     HIGH WIND WATCH from Tuesday afternoon through Wednesday morning
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Dec 29, 4:23 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CST MON DEC 29 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
423 AM CST MON DEC 29 2014 /323 AM MST MON DEC 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ARCTIC COLD FRONT WILL BRING MUCH BELOW NORMAL TEMPERATURES ALONG
WITH THE CHANCE OF FREEZING AND FROZEN PRECIPITATION TO MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO TUESDAY THROUGH NEW YEARS EVE.

SUSTAINED NORTHEAST WINDS OF 40 TO 50 MPH WILL AFFECT THE
GUADALUPE PASS ON TUESDAY NIGHT. EXERCISE CAUTION WHILE DRIVING
THROUGH THESE AREAS...PARTICULARLY THOSE DRIVING HIGH PROFILE
VEHICLES...AS HIGH WINDS COULD MAKE TRAVEL HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

PLEASE MONITOR THE LATEST WEATHER FORECASTS FOR UPDATES ON
POTENTIAL FREEZING AND FROZEN PRECIPITATION TUESDAY THROUGH NEW
YEARS EVE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:08 PM CSTWinter Storm WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more13 hr

Nearby

High Wind Watches in Texas, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.